Alert archive / Alabama / Flash Flood Warnings in 2018

Flash Flood Warning 27, NWS Birmingham, AL

July 6, 2018Tuscaloosa County, Alabama

NWS Birmingham, AL issued this flash flood warning at Jul 6, 2018, 5:34 PM CDT for Tuscaloosa County, Alabama. It was in force for 2 hr. 10 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 6, 2018, 5:34 PM CDT (22:34 UTC)
Expired
Jul 6, 2018, 8:00 PM CDT
In force
2 hr
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Flood severity
None

County Tuscaloosa County, AL

The radar

The Birmingham radar (KBMX), 69 km from the middle of the area, began a volume at 22:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 6, 5:36 PM CDTFLASH FLOODTuscaloosa, ALCOUNTY EM REPORTED WATER UP TO THE BOTTOM OF PICKUP TRUCKS.
Jul 6, 5:40 PM CDTFLASH FLOODTuscaloosa, AL13TH STREET NEAR THE YMCA IS IMPASSABLE IN TUSCALOOSA DUE TO FLOODING.
Jul 6, 5:40 PM CDTFLASH FLOODTuscaloosa, ALCORRECTS PREVIOUS FLASH FLOOD REPORT FROM TUSCALOOSA. 13TH STREET NEAR THE YMCA IS IMPASSABLE IN TUSCALOOSA DUE TO FLOODING. WATER COVERED THE ROADWAY AND SIDEWALKS IN THE AREA.
Jul 6, 6:50 PM CDTFLASH FLOOD1 N University Mall, ALSEVERAL REPORTS OF FLASH FLOODING ALONG UNIVERSITY BLVD NEAR THE UNIVERSITY OF ALABAMA CAMPUS ALONG WITH PORTIONS OF DOWNTOWN TUSCALOOSA AND NEAR THE INTERSECTION OF UNIVERSITY BLVD AND U.S. HIGHWAY 82. TIME ESTIMATED.
Jul 6, 6:50 PM CDTFLASH FLOOD2 Sse Stillman College, ALAPPROXIMATELY 6 INCHES OF WATER ALONG 35TH STREET FROM GREENSBORO TO 15TH STREET IN TUSCALOOSA. ADDITIONAL FLASH FLOOD REPORTS ALONG 15TH STREET FROM HACKBURY TO MCFARLAND BLVD. FLASH FLOODING REPORTED ALONG 11TH STREET AND 22ND AVENUE. TIME APPROXIMATE.
Jul 6, 7:00 PM CDTFLASH FLOODBryant-Denny Stadium, ALFLOODING REPORTED EARLIER ON RED DREW AVENUE NEAR THE UNIVERSITY OF ALABAMA CAMPUS ALONG WITH IN THE LAKE WILDWOOD AREA ALONG KEENES MILL ROAD AT HURRICANE CREEK. TIME ESTIMATED.
Jul 6, 7:10 PM CDTFLASH FLOODBryant-Denny Stadium, ALWATER REACHED UP TO THE HOOD OF VEHICLES ALONG UNIVERSITY BLVD NEAR BRYANT DENNY STADIUM. TIME ESTIMATED.
Jul 6, 7:15 PM CDTFLASH FLOODTuscaloosa, ALCITY OF TUSCALOOSA REPORTS STANDING WATER ON SOME ROADWAYS IN THE CITY WITH MANY TRAFFIC SIGNALS NOT OPERATING DUE TO POWER OUTAGES.
Jul 6, 7:27 PM CDTFLASH FLOOD1 Wnw University Mall, ALA COUPLE OF STALLED VEHICLES REPORTED ALONG 15TH STREET AND ALSO IN DOWNTOWN TUSCALOOSA.
Jul 6, 7:40 PM CDTHEAVY RAIN 4.5Cottondale, AL4.50 INCHES OF RAIN MEASURED IN COTTONDALE BY TRAINED STORM SPOTTER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this flash flood warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 10.6 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2018-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 700 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2018-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
700 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
983 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

903 
WGUS54 KBMX 062234
FFWBMX
ALC125-070000-
/O.NEW.KBMX.FF.W.0027.180706T2234Z-180707T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Birmingham AL
534 PM CDT FRI JUL 6 2018

The National Weather Service in Birmingham has issued a

* Flash Flood Warning for...
  Southwestern Tuscaloosa County in west central Alabama...

* Until 700 PM CDT.

* At 533 PM CDT, emergency management reported flash flooding from 
  thunderstorms producing heavy rain across the warned area. Up to 
  two and a half inches of rain have already fallen. Flash flooding 
  is expected to begin shortly.

* Some locations that will experience flooding include...
  Tuscaloosa, Northport, Holt, Brookwood, Coaling, Coker, Lake
  Wildwood, University Mall, McFarland Mall, Tuscaloosa Amphitheater,
  Bryant Denny Stadium, Tuscaloosa Regional Airport, Fleetwood,
  Cottondale, Flatwoods, Camp Horne B.S.A., Peterson, University Of
  Alabama Quad, Taylorville and Palmore Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.

&&

LAT...LON 3325 8735 3313 8739 3313 8775 3325 8772

$$

05
2 follow-up statements
675 
WGUS74 KBMX 062311
FFSBMX

Flash Flood Statement
National Weather Service Birmingham AL
611 PM CDT FRI JUL 6 2018

ALC125-070000-
/O.CON.KBMX.FF.W.0027.000000T0000Z-180707T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Tuscaloosa AL-
611 PM CDT FRI JUL 6 2018

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR
SOUTHWESTERN TUSCALOOSA COUNTY...

At 609 PM CDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Nearly 5 inches of rain have fallen in 
some locations according to Doppler radar estimates and just over 4 
inches of rain has fallen measured at the Tuscaloosa airport. Flash 
flooding is already occurring or is expected to begin shortly.

Some locations that will experience flooding include...
Tuscaloosa, Northport, Holt, Brookwood, Coaling, Coker, Lake
Wildwood, University Mall, McFarland Mall, Tuscaloosa Amphitheater,
Bryant Denny Stadium, Tuscaloosa Regional Airport, Fleetwood,
Cottondale, Flatwoods, Camp Horne B.S.A., Peterson, University Of
Alabama Quad, Taylorville and Palmore Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.

&&

LAT...LON 3325 8735 3313 8739 3313 8775 3325 8772

$$

05
237 
WGUS54 KBMX 062352
FFWBMX
ALC125-070100-
/O.EXT.KBMX.FF.W.0027.000000T0000Z-180707T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Birmingham AL
652 PM CDT FRI JUL 6 2018

The National Weather Service in Birmingham has extended the

* Flash Flood Warning for...
  Southwestern Tuscaloosa County in west central Alabama...

* Until 800 PM CDT.

* At 651 PM CDT, Doppler radar indicated lingering rain showers 
  across the warned area. Radar estimates some areas within the 
  warning area have over 5 inches of rain. Flash flooding is already 
  occurring.

* Some locations that will experience flooding include...
  Tuscaloosa, Northport, Holt, Brookwood, Coaling, Coker, Lake
  Wildwood, University Mall, McFarland Mall, Tuscaloosa Amphitheater,
  Bryant Denny Stadium, Tuscaloosa Regional Airport, Fleetwood,
  Cottondale, Flatwoods, Camp Horne B.S.A., Peterson, University Of
  Alabama Quad, Taylorville and Palmore Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.

&&

LAT...LON 3325 8735 3313 8739 3313 8775 3325 8772

$$

05

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 3:28 PM CDT, 2 hours 6 minutes earlier.

Area forecast discussion, Jul 6, 3:28 PM CDT, 2 hours 6 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
328 PM CDT Fri Jul 6 2018

.SHORT TERM...
Through Tonight.

A weak cool front has pushed into the Tennessee Valley Region of
north Alabama where surface winds are now northerly and temperatures
have fallen into the 70s. The pre-frontal convection is trying to
gel into a single line of storms, and raised rain chances across
the northern portions of the area due to higher coverage of rain
expected with the line. Short range models are suggesting the
core of the stronger storms will stay west of I-65 where low level
lapse rates are highest. Given presence of boundary and lowering
upper heights, convection will likely maintain strength through
the evening hours. There is some concern for localized flash
flooding if rain cooled boundary stalls out and storm movement
becomes aligned with the boundary, allowing for training of
storms.

58/rose

.LONG TERM...
Saturday through Thursday.

A dominant upper-level ridge will extend from the Four Corners
Region eastward toward the Ohio Valley on Saturday. South of the
ridge, height falls are expected across Dixie as a disturbance
moves westward across the region. Additionally, a large area of
surface high pressure and northeasterly winds to our north will
support a weak cold front and convergence zone over the forecast
area. This in combination with the upper-level disturbance should
lead to numerous showers and storms especially during the
afternoon and evening.

A low-level convergence zone may persist into Sunday as surface
high pressure noses southwestward on the eastern side of the
Southern Appalachians. There is also evidence of a weak warm
front near the Gulf Coast in model guidance. Showers and storms
could become numerous once again due to the residual convergence
zone and the northward advancement of thunderstorms generated
along the sea-breeze in the Florida Panhandle as deep-layer flow
turns more southerly.

For Monday through Thursday, heights may tend to rise. However,
abundant ground moisture and evapotranspiration, along with PWAT
values of 2.0 to 2.2 inches, should support at least scattered
convection each afternoon and evening.

87/Grantham

&&

.AVIATION...
18Z TAF Discussion.

A more active convective period expected across Central Alabama as
a weak cool front sinks southward into north Alabama this evening.
Ahead of this boundary, the air mass is moderately unstable, and
thunderstorms will develop rapidly during the heating of the
afternoon. Models are having a difficult time with areal coverage
of storms over north Alabama for this afternoon. The NAM model
keeps everything close to the boundary, while the HRRR model shows
more development along the I-20 corridor. For now, will handle with
a TEMPO group for tsra to cover the afternoon hours, but the tempo
group may need to be extended into the evening hours. Storms will
likely persist much later into the evening than the past few nights
due to presence of boundary and falling upper heights. Activity
will shift south of the I-20 corridor by 03z.

58/rose

&&

.FIRE WEATHER...

Enhanced rain chances are expected through Sunday as a weak cool
front stalls across the region. Localized fog will be possible
each morning where rainfall occurs during the previous afternoon
and evening. There are no fire weather concerns at this time.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     69  87  69  87  68 /  40  70  40  50  30
Anniston    70  87  70  87  69 /  60  70  40  50  30
Birmingham  72  89  71  87  71 /  60  60  40  60  30
Tuscaloosa  73  90  73  89  72 /  70  60  50  60  30
Calera      70  88  70  87  70 /  70  70  50  60  30
Auburn      71  86  70  84  70 /  50  70  50  60  40
Montgomery  73  90  72  88  71 /  50  70  50  70  40
Troy        72  89  71  87  71 /  40  70  40  70  40

&&

.BMX WATCHES/WARNINGS/ADVISORIES/...
None.

&&
Hazardous weather outlook, Jul 6, 5:02 AM CDT, 12 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
502 AM CDT Fri Jul 6 2018

ALZ011>015-017>050-071315-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
502 AM CDT Fri Jul 6 2018

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Outlook through Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management is not
expected at this time.

In the hours before

Special weather statement, Jul 6, 4:37 PM CDT, 57 minutes before
Special Weather Statement
National Weather Service Birmingham AL
437 PM CDT FRI JUL 6 2018

ALZ021-028-029-062215-
Clay AL-Randolph AL-Cleburne AL-
437 PM CDT FRI JUL 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN RANDOLPH...
SOUTHEASTERN CLEBURNE AND NORTHEASTERN CLAY COUNTIES UNTIL 515 PM
CDT...

At 437 PM CDT, Doppler radar was tracking a strong thunderstorm near
Heflin, moving south at 5 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Heflin, Delta, Barfield, Lake Cleburne, Hollis Crossroads, Micaville,
Chalafinnee and Camp Sequoyah.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3332 8565 3342 8585 3363 8567 3363 8566
      3367 8563 3363 8540
TIME...MOT...LOC 2137Z 014DEG 5KT 3356 8554

05
Special weather statement, Jul 6, 4:44 PM CDT, 50 minutes before
Special Weather Statement
National Weather Service Birmingham AL
444 PM CDT FRI JUL 6 2018

ALZ022-031-062215-
Greene AL-Pickens AL-
444 PM CDT FRI JUL 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PICKENS AND NORTH
CENTRAL GREENE COUNTIES UNTIL 515 PM CDT...

At 444 PM CDT, Doppler radar was tracking a strong thunderstorm near
Jena, or 9 miles south of Gordo. This storm was nearly stationary.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Jena, Benevola, Johnston Lake and Pioneer.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3324 8799 3321 8784 3310 8784 3309 8783
      3305 8783 3304 8784 3310 8810
TIME...MOT...LOC 2144Z 026DEG 3KT 3318 8791

05
Special weather statement, Jul 6, 4:53 PM CDT, 41 minutes before
Special Weather Statement
National Weather Service Birmingham AL
453 PM CDT FRI JUL 6 2018

ALZ023-062230-
Tuscaloosa AL-
453 PM CDT FRI JUL 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TUSCALOOSA COUNTY
UNTIL 530 PM CDT...

At 453 PM CDT, Doppler radar was tracking a strong thunderstorm over
Tuscaloosa Regional Airport, or near Tuscaloosa, moving southwest at
5 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Western Tuscaloosa, Northport, Coker, Tuscaloosa Amphitheater,
Tuscaloosa Regional Airport, Bryant Denny Stadium, Stillman College,
Flatwoods, Fosters Boat Landing, Oliver Lock And Dam and Palmore
Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3326 8763 3320 8754 3306 8762 3317 8778
TIME...MOT...LOC 2153Z 041DEG 5KT 3320 8762

05
Special weather statement, Jul 6, 5:01 PM CDT, 33 minutes before
Special Weather Statement
National Weather Service Birmingham AL
501 PM CDT FRI JUL 6 2018

ALZ023-034-062230-
Bibb AL-Tuscaloosa AL-
501 PM CDT FRI JUL 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TUSCALOOSA AND
CENTRAL BIBB COUNTIES UNTIL 530 PM CDT...

At 501 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lake Wildwood to near Woodstock to near
West Blocton. Movement was southwest at 10 mph.

Pea size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Tuscaloosa, Brent, Centreville, Holt, Lake View, Brookwood, Coaling,
Vance, Woodstock, West Blocton, West Centreville, McFarland Mall,
Shelton State Community College, Lake Wildwood, University Mall,
Mercedes Benz Of Alabama, Eoline, North Bibb, Englewood and
Cottondale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3307 8762 3302 8735 3286 8715 3311 8700
      3328 8710 3325 8752
TIME...MOT...LOC 2201Z 052DEG 7KT 3317 8741 3321 8718 3308 8707

05
Special weather statement, Jul 6, 5:10 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Birmingham AL
510 PM CDT FRI JUL 6 2018

ALZ022-023-031-062245-
Greene AL-Pickens AL-Tuscaloosa AL-
510 PM CDT FRI JUL 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TUSCALOOSA...
SOUTHERN PICKENS AND NORTHWESTERN GREENE COUNTIES UNTIL 545 PM CDT...

At 510 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Garden to near Jena to near Tuscaloosa.
Movement was southwest at 5 mph.

Pea size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Tuscaloosa, Northport, Aliceville, Pickensville, Coker, McMullen,
Benevola, Johnston Lake, Tuscaloosa Amphitheater, Bryant Denny
Stadium, Tuscaloosa Regional Airport, Garden, Mantua, Jena, Snoddy,
Dillburg, Ralph, George Downer Airport, Fosters Boat Landing and
Stillman College.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3313 8833 3323 8825 3324 8775 3324 8751
      3307 8760 3301 8788 3304 8833
TIME...MOT...LOC 2210Z 049DEG 5KT 3315 8823 3310 8783 3317 8758

05
Special weather statement, Jul 6, 5:29 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Birmingham AL
529 PM CDT FRI JUL 6 2018

ALZ022-023-030>032-034-062300-
Greene AL-Hale AL-Pickens AL-Bibb AL-Sumter AL-Tuscaloosa AL-
529 PM CDT FRI JUL 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN TUSCALOOSA...SOUTHERN
PICKENS...NORTHERN GREENE...NORTHEASTERN HALE...WESTERN BIBB AND
NORTHWESTERN SUMTER COUNTIES UNTIL 600 PM CDT...

At 528 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles north of Panola to near Eoline.
Movement was southwest at 25 mph.

Pea size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Southern Tuscaloosa, Aliceville, Moundville, Coaling, Vance, Union,
McMullen, Panola, West Greene, McFarland Mall, Benevola, Johnston
Lake, Lake Wildwood, Low Gap, Knoxville, Mercedes Benz Of Alabama,
Eoline, North Bibb, Shelton State Community College and Garden.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3317 8832 3320 8714 3292 8725 3288 8835
TIME...MOT...LOC 2228Z 056DEG 23KT 3305 8827 3307 8727

05

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 1:40 PM CDTSpecial Weather StatementBMXDeKalb35 min
Jul 6, 1:53 PM CDTSpecial Weather StatementBMXEtowah37 min
Jul 6, 2:10 PM CDTAreal Flood AdvisoryBMXBlount, Cherokee, Etowah2 hr
Jul 6, 2:30 PM CDTSpecial Weather StatementBMXBlount30 min
Jul 6, 2:32 PM CDTSpecial Weather StatementBMXCherokee28 min
Jul 6, 2:57 PM CDTSpecial Weather StatementBMXWinston33 min
Jul 6, 3:15 PM CDTSpecial Weather StatementBMXLamar30 min
Jul 6, 3:18 PM CDTSpecial Weather StatementBMXWinston27 min
Jul 6, 3:25 PM CDTSpecial Weather StatementBMXMarion35 min
Jul 6, 3:39 PM CDTSpecial Weather StatementBMXMarion36 min
Jul 6, 4:10 PM CDTSpecial Weather StatementBMXMarion35 min
Jul 6, 4:20 PM CDTAreal Flood AdvisoryBMXFayette, Lamar, Marion, Walker, Winston115 min
Jul 6, 4:26 PM CDTSpecial Weather StatementBMXBibb34 min
Jul 6, 4:37 PM CDTSpecial Weather StatementBMXCleburne38 min
Jul 6, 4:44 PM CDTSpecial Weather StatementBMXPickens31 min
Jul 6, 4:53 PM CDTSpecial Weather StatementBMXTuscaloosa37 min
Jul 6, 5:01 PM CDTSpecial Weather StatementBMXBibb29 min
Jul 6, 5:10 PM CDTSpecial Weather StatementBMXPickens35 min
Jul 6, 5:23 PM CDTAreal Flood AdvisoryBMXTuscaloosa2 hr
Jul 6, 5:29 PM CDTSpecial Weather StatementBMXGreene31 min
Jul 6, 6:00 PM CDTSpecial Weather StatementBMXGreene30 min
Jul 6, 6:15 PM CDTAreal Flood AdvisoryBMXBibb, Greene, Pickens, Tuscaloosa2 hr
Jul 6, 6:58 PM CDTSpecial Weather StatementBMXChambers32 min

Nearby

Flash Flood Warnings in Alabama, 2018Every flash flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.